Jump to content

Imbalance & Head Shaking


Guest gordysmom96
 Share

Recommended Posts

Guest gordysmom96

I've observed my girl shaking her head for several week/month or so. Her ears are cleaned periodically with a cotton pad and ear cleaner. Recently, she her balance has been off. One morning last week, she got up from her bed in our bedroom, and lost her balance. It took her several minutes to readjust and then she was ok. However, she's been a bit wobbly especially in the AM.

 

Deedee was diagnosed with thyroid cancer in January, the tumor was removed in February and she's been on metronomic therapy since the . However, I stopped the Chlorambucil last Sunday due appetite loss.

 

Without going through diagnostic testing, I'm thinking it may be allergies, ear wax build up or, hopefully nothing worse. Suggestions? This 11 yr old girl has been through the ringer this year.

 

We're traveling Saturday and I'm considering giving her a Benadryl to calm her. I will call her vet to confirm giving her one.

Link to comment
Share on other sites

I'd ask the vet if her symptoms can be side effects of any of her meds.

 

Is she, by any chance, taking metronidazole (flagyl) for anything? If so, look up "metronidazole toxicity," and ask your vet about substituting Tylan.

 

Good luck.

15060353021_97558ce7da.jpg
Kathy and Q (CRT Qadeer from Fuzzy's Cannon and CRT Bonnie) and
Jane (WW's Aunt Jane from Trent Lee and Aunt M); photos to come.

Missing Silver (5.19.2005-10.27.2016), Tigger (4.5.2007-3.18.2016),
darling Sam (5.10.2000-8.8.2013), Jacey-Kasey (5.19.2003-8.22.2011), and Oreo (1997-3.30.2006)

Link to comment
Share on other sites

Usually head-shaking and balance issues indicate some sort of vestibular disease, ear infection, or something like that. But with her other issues I would definitely be looking into med side effects and some sort of complication from surgery, or regrowth/reoccurence of the tumor.

Chris - Mom to: Lilly, Felicity (DeLand), and Andi (Braska Pandora)

35764734494_93de5b5963_b.jpg

Angels: Libby (Everlast), Dorie (Dog Gone Holly), Dude (TNJ VooDoo), Copper (Kid's Copper), Cash (GSI Payncash), Toni (LPH Cry Baby), Whiskey (KT's Phys Ed), Atom

Link to comment
Share on other sites

San Tan Snuggles started with the head shaking some in the beginning when she got GME. Some circles and than playing oddly with her food. Than she could not walk. Thanks to a friend who helped me out with her, we were able to enjoy her for a few months more She regained her walking again, but never all the way. She will always be my baby girl. If caught early enough, it can be helped and with the right meds. Just a hard thing to treat. I will never regret having the extra time I got with her. It was a lot of work, but she gave so much love in return. Hope you find a simple cure and solution for your Deedee.

Link to comment
Share on other sites

Guest gordysmom96

DeeDee went to her regular vet who couldn't ascertain what is happening. Her ears looked clear, except for a little wax ball. He couldn't rule out allergies, and there is the possibility it could be connected with the thyroid cancer. Her oncologist recommended a neurologist. (sigh) I may have mentioned in another post regarding her thyroid that at her last oncologist appt. her chest was xrayed and a 1 cm lesion was noticed. The radiologist thinks too the cancer has metastasized. If that's the case, there's a good possibility it's gone elsewhere. The imbalance and head shaking isn't constant.

 

She'll be traveling with us Saturday and I tend to give her a Benadryl to keep her relaxed so she doesn't stand up and lose her balance. I bought a dog hammock for my car so that should help keep her safe.

Link to comment
Share on other sites

Guest gordysmom96

I noted in the picky eater post on Food & Nutrition that her oncologist stated she cannot have baby aspirin and Deramaxx due to potential GI problems.

Link to comment
Share on other sites

I noted in the picky eater post on Food & Nutrition that her oncologist stated she cannot have baby aspirin and Deramaxx due to potential GI problems.

Humm-Dr Couto actually had my girl on both concurrently. Said the aspirin was a low enough dose (40mg) that it was ok.

Link to comment
Share on other sites

Guest gordysmom96

Thanks for your reply, tbhounds. I could contact Dr. Cuoto's office and inquire. DeeDee seems better today, but still shakes her head. Her regular vet and oncologist both think it could vestibular, but until diagnostics are done, one cannot conclude.

Link to comment
Share on other sites

  • 2 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...